My legs get very cold, much colder that in the past and only when I lie in bed?

My problem with thyroid started when I was 60 years old. In the morning, when I was getting out of my bed, I felt extremely week physically and mentally. During the day, when I was laying down for a short nap, my legs were soon getting very cold. Gradually I was getting more sensitive to cold in general, but only my legs were really affected and only when I was lie in horizontal position.
Over the following years, as I sometimes was feeling very bad, (I was very week, sweating, my skin was itching), it has been establish by my family doctor that the synthroid 0.075 mg. is the right dose to cover deficiency of my thyroid stimulating hormone.
At present I am 82 years old. I take synthroid 0.075 mg. every day. I swim, go for a walk and feel very good in general. Unfortunately my legs get very cold, much colder that in the past and only when I lie in bed, even as I am dress very warm and covered with 3 thick blankets. It prevents me from sleeping which creates many other problems. I am not getting referral to an endocrinologyst .
Is it possible to help me with this problem? My t.s.h. is now 5.2
Thank you for your time,

Age: 82
Male
Medications: Synthroid 0.075 mg., Rabeprasole, Nadole, Spirolactone
Yes
General Information: Until one year ago I had Hepatitis C. It was eliminated with special, new treatment by Dr. — in —– Hospital.

6
Doctor Answers And General Comments : (both members and visitors can post)

avatar
6 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
4 Comment authors
Original PosterDr. D. ZlufDr.HoneyDr. J. Ernesto Recent comment authors
  Subscribe  
Notify of
Dr. Javez Ernesto
Member
Dr. Javez Ernesto

Your TSH is too high. You need to increase your synthroid – ideally your TSH should be below 4.0 mU/L. After increasing the dosage your doctor should monitor your TSH levels every 6 to 8 weeks until you are back down to less than 4. You may also want to ask your doctor to check for vitamin deficiencies and anemia.

Dr.Honey
Member
Dr.Honey

Hi..
Thanks for the query..

It looks like the symptoms are due to the thyroid problem only..

The dose should be increased.

First of all consult an Endocrinologist and get a latest thyroid profile done..

As per the results the dose of Synthyroid should be increase followed by monitoring the TSH, T3 ans T4 levels every 1 and a half month till it comes to normal..

Hopefully the symptoms will get better..

Regards.

Original Poster
Guest
Original Poster

Thank you for your answers. They are very important to me. They will help me to get a referral to an endocrinologist from my family doctor. Thank you also, for helping me so much at the beginning of 2012. I felt so bad, that I thought I will soon die. I did not know, that it was a thyroid problem and what drag I was prescribed.
Thank you very much for your time and for taking care of my problem.
Best regards,
(—)

Original Poster
Guest
Original Poster

What could we learn from “thyroid profile” that an Endocrinologiste would prepare? Sorry if this is a “baby question”. I know a bit about T3 and T4 from Internet reading, but this is for me a new expression.
I appreciate so much your time and your patience.

Dr. D. Zluf
Member
Dr. D. Zluf

Thyroid profile test would include measuring your levels of T3, T4 and TSH and would help your doctor evaluate your thyroid problem.

Original Poster
Guest
Original Poster

Than you very much for your professional help.
(—).